| Catalog Number |
NSLX137S |
| Medical Device Problem Codes |
Difficult or Delayed Activation (2577); Difficult to Open or Close (2921)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/01/2023
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that during a lap colon procedure, while the surgeon was transecting mesentery, the jaws stopped functioning.They wouldn¿t open and close.There was a two minute delay but opened another enseal to complete procedure.No fragments made.No patient harm.
Additional Manufacturer Narrative
(b)(4).Date sent: 8/10/2023.B3: event year only reported.D4 batch #: unknown.The lot/batch was not provided; therefore, the manufacturing records evaluation could not be performed.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Additional Manufacturer Narrative
(b)(4).Date sent: 8/23/2023.D4 batch #: a9cw3x.Investigation summary: the product was returned for evaluation.Visual inspection was conducted on the returned device.Visual analysis of the returned sample revealed that the device was received with the upper jaw broken at the closure slot.All pieces were returned with the device.Additionally, it was received with the cable cut off.No funtional test could be performed.The jaws could not close fully.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances related to the reported complaint condition were identified.As part of the quality process, all devices are manufactured, inspected, and released to approved specifications.It is possible that the damaged to the device could have caused the event reported.No conclusion could be reached as to what could have caused this issue.